Tortured by my indecisivness.....
I'm constantly contemplating the use of propecia. Everyday, sometimes every hour my perception of the drug changes....for some its a nothing short of a miracle and for others its practically a form of castration.
Mind set 1: Don't do it jimmy, lowering a powerful male sex hormone is just down right retarded, this cannot be beneficial to your vitality even if there are no noticeable side effects. Why would you ever consider doing such a thing, dht is responsible for the size and frequency of your erections, lower it and risk losing one of the main reasons you carry on living. Go ahead, boost your estrogen levels and grow a set of tits while your at it, see if I care.
Mind set 2: The hell with the side effects, you'll be one of the lucky ones, dht isn't even important anyway and you must have high levels as your going bald. Act now before its too late! Propecia will work and you will respond within months. Go ahead and reverse your NW3 to a NW1 and get ready to have a hairline like james dean!
I can't take it any more, this whole thing is just one twisted nightmare.
Anyone else in the same boat?
Completely. My hair is thinning and its getting worse. I've buzzed it short, but its really come to the point of either acceptance and treatment. I should of had this mindset over a year ago, but did nothing other then deny.
I saw a GP today who basically told me what I already knew. Im contemplating starting it at a low dose and just seeing how it goes, if I get sides and they are obvious....then I tell people I've just returned from Tibet.
Yeh, i've been thinking the same, maybe starting at 0.5mg a day. I haven't had the courage to go and see my GP, not that theres any point. So I'm left with either boots or ordering online. I think I would most probably go with boots though, at least I know what i'm getting and it will only cost me £15 a month if i'm using 0.5mg.
Originally Posted by Exodus
Snap! My GP has given me a prescription, although Im thinking boots too and pill cutting. To be honest, my view was to trial for 6 months and see how it goes, maybe at minoxidil and take it from there.
Obviously the issue of sides does come up, but the only way is to try it. Just out of curiosity, where abouts in the UK are you based?
I think anyone with a shred of reason has this mindset when contemplating fin, Jimmy. It's good you are well-versed on the potential sides from taking any medication, let alone a hormone altering one.
Originally Posted by JimmyJones12
Both of your mindsets/counter-advocates justly deserve a place in your head. However, I sometimes tend to over-analyze things and push resolution back instead of allowing it to resolve in a timely fashion - doesn't do you much good then.
To mindset 1: The interwebz is full of outspoken, manic, fanatics when it comes to finasteride and it's potential sides. I'm willing to guess it's super-saturated with them even. Why would someone with good response to fin waste their time promoting it?
To mindset 2: It's good to be optimistic, but it should be coupled with realism. NW3 to NW1 is likely extremely rare, if it's possible at all. Set realistic goals. You're apparently already NW3 and have coped just fine. It's probably not outlandish to think you would learn to be content maintaining your NW3, unless you're tortured daily by it.
I was in a similar position to you very recently. I hope that you'll find content with whatever decision you come to, knowing that you gave it due diligence and consideration before embarking.
I have no sides at all. My libido is the same. I am going thru the initial shed but thats to be expected .
However, I am 46 years old. I have read that by my age I have 1/2 the testosterone I did at age 25. I dont know if thats crap or the truth.
So I dont know what kind of side effects younger men have. I have read that some do and some dont.
Exodus has the right idea. I would if I was 25. Check it out at .5 mg and up if the side effects are minimal to none.
Yep, I guess thats the only way we will ever find out..West lancashire these days, you?
Originally Posted by Exodus
Thank you for your compassion and understanding, best of luck to you to Big Thinker.
Originally Posted by BigThinker
» The Bald Truth